Has anyone had mood swings with med's?

Hello, i was hoping someone could clarify if mood swings can occur when taking hydroxychloriqine, and steroids, i seem very tired and down one minute, and then feel i cant keep still. (only problem is, when i dash around like a mad thing, i pay for it with intense aches and pains!)

I hope it will pass, Has anyone come off the meds due to this type of feeling, or will it pass. I have only been on hydroxy for about a month, and steroids for just over a week.

7 Replies

oldestnewest
  • Hi frog

    Yes I have mood swings, I am on steroids and lots of others but not hydroyxchloiqine, I'm sure the steroids give me mood swings but I also think its our condition as well.I have been put on Citalopram antidepressant's for the pass couple of months and i feel much better moods are more stable. Not much help sorry. Look after yourself .

  • Hi l am on steroids and hydroxychloroquine for SLE and l do have the same ups and downs, like yourself. l do exactly the same when l am high l do too much then suffer for a week or two after. I have started to take Amytriptaline antidepressant, 1 before bed and this does seem to level things out for me, for how long l do not know.. Hope this helps.

  • this is the perfect example of a catch 22...yes some of the meds can cause problems with your moods...but so can the lupus itself, and the effects the illness has on you can make you feel crappy too..i am constanly being put on anti depressants, i am ok unless i having bad time of it with the sle.

  • Hi I was given a steroid injection for pain my head went fuzzy for nearly two months felt sick every morning and in the first week I got so low mood wise not like me at all very scary the affect it had on me.

  • your moods will be down to the steroids ...... they can give you a false high which means that sometimes you will push yourself beyond what you are capable of and then when the pains set in you get angry again with the limitations on your body. It is perfectly normal and sometimes it is a necessary evil in order to keep management of your disease. God Bless and stop being so hard on yourself.

  • I too have mood swings. i take hydroxychloroquine with a long list of painkillers and anti inflammatory meds. Amitryptyline was recently added but I don't think it has much. I'm just assuming my mood swings bear relevance to how My pain etc is at that particular time. Keep fighting. xx

  • Anti-depressants are the first step in a permanently downward spiral as far as I'm concerned.

    I would suggest avoiding them at all costs. They are handed out as a cure-all and new research on depression is very much against them.

    Look into the Learning Path (perhaps Google to find it). It's a very interesting and short course (sent to you by email) which looks at depression in a new way and suggests alternative ground breaking treatment.

    Some may be sceptical as it seems too simple and too good to be true, but it makes complete sense to me, and I for one am looking forward to major aspects of my life being repaired using these methods rather than the dangerous anti-depressants.

You may also like...